MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SUPRACONDYLAR NAIL T2 SCN 11X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL SUPRACONDYLAR NAIL T2 SCN 11X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1826-1134S
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
The physician found plastic powder on the device at opening of the packaging.According to the physician, the plastic powder seemed to be the wear powder of a sponge pad.The device was used for the procedure after washing it with saline.
 
Event or Problem Description
As reported: "the physician found plastic powder on the device at opening of the packaging.According to the physician, the plastic powder seemed to be the wear powder of a sponge pad.The device was used for the procedure after washing it with saline".
 
Additional Manufacturer Narrative
H6 results and conclusion codes were changed.The reported event could partially be confirmed, since pictures were provided by the customer, and show some foam particles on the package.A peer review by the quality team was performed and states that: "[.] the picture submitted by the customer shows abrasion in the foam inlay.In connection with this abrasion, the particles can be seen.These particles could be caused by the proximal nail end.Furthermore, two distinctive longer notches are visible.Due to the packaging design, the implant is buffered on both sides with foams inlays so that it cannot move in the longitudinal direction.The notches can therefore not be explained.[.] the work order was packed at the stryker kiel repackaging center in (b)(6) 2018.The sterile packaging was done according to specification.The correct amount of foam is specified in the appendix of the manufacturing specifications.The packaging materials were visually inspected for defects before use.The blisters were inspected regarding debris/particles after sealing.Both inspections passed.Therefore, there is no indication that the packaging was incorrect or that the damage occurred during manufacturing.The device in scope of the associated peer review is packed in its packaging system according to the packaging system design file.[.]all products in scope are packed with an appropriate amount of foam inlays to fill up the space between the product and the blister cavity and therefore to limit the degree of freedom.[.]the packaging performance test was passed with regards to seal integrity, whole packaging integrity, visual inspection of the labelling, seal width measurements and seal strength.[.]compared to the damage reported in the complaint, the abnormalities after packaging performance testing were much smaller.The damage shown in an image sent by the customer, can therefore not be reconstructed.Since the worst case [during testing] was correctly selected and there were no abnormalities regarding particles during the packaging performance test, the packaging performance of this packaging system is considered to be sufficient.[.] the particles complained about by the customer can therefore only be traced back to improper and inadequate handling during transport, handling, and storage from the current point of view and with the data provided by the customer.Due to the evaluation above, the risks regarding an insufficient packaging design regarding abrasion and packaging material particles are reduced as low as possible taking into account the current state of the art.[.]" as a conclusion, the investigation shows that the device was correctly packaged and inspected in the proper packaging.Packaging tests based on a worst scenario approach (using the heaviest nail possible), show that the foam inlays filling up the space between the product and the blister cavity limit the degree of freedom of the device, not allowing it to cause the reported debris.The particles reported by the customer can therefore only be traced back to improper and inadequate handling during transport, handling, or storage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
SUPRACONDYLAR NAIL T2 SCN 11X340MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11812528
Report Number0009610622-2021-00512
Device Sequence Number19781371
Product Code HSB
UDI-Device Identifier04546540378989
UDI-Public04546540378989
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023267
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1826-1134S
Device Catalogue Number18261134S
Device Lot NumberK0284F3RA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1